Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 5, 2020, 6:15 AM CST for 4 counties in Missouri. It took effect at Jan 5, 2020, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2020, 6:15 AM CST (12:15 UTC)
- In effect from
- Jan 5, 2020, 9:00 AM CST
- Expired
- Jan 5, 2020, 2:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Omaha radar (KOAX), 159 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS73 KEAX 051215 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 615 AM CST Sun Jan 5 2020 MOZ001>003-011-052000- /O.NEW.KEAX.WI.Y.0001.200105T1500Z-200105T2000Z/ Atchison MO-Nodaway-Worth-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Mound City, Oregon, Maitland, Forest City, and Craig 615 AM CST Sun Jan 5 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Atchison MO, Nodaway, Worth and Holt Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
827 WWUS73 KEAX 052000 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 200 PM CST Sun Jan 5 2020 MOZ001>003-011-052100- /O.EXP.KEAX.WI.Y.0001.000000T0000Z-200105T2000Z/ Atchison MO-Nodaway-Worth-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Mound City, Oregon, Maitland, Forest City, and Craig 200 PM CST Sun Jan 5 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Gusty winds will continue through the rest of the afternoon before gradually diminishing this evening and going near calm overnight. So the wind advisory will expire at 2 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 5, 5:18 AM CST, 57 minutes earlier.
Area forecast discussion, Jan 5, 5:18 AM CST, 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 518 AM CST Sun Jan 5 2020 .Discussion... Issued at 307 AM CST SUN JAN 5 2020 Water vapor imagery generally shows zonal flow across the western two-thirds of the CONUS with several embedded shortwave troughs moving through. The first wave is moving across the northern Plains into Nebraska early this morning. This wave will track north area today but will push its associated cold front through the forecast area through the morning hours. The main sensible effect of this frontal passage will be an increase in winds from the northwest through the morning hours and into the afternoon hours. Winds may gust in northern MO to between 35 and 40 mph this morning from a few hours after sunrise to early in the afternoon. The strongest winds should be during the morning hours as the area begins to mix into the strong winds aloft. After that, winds aloft begin to weaken which will result in a lowering trend in the surface gusts with time. For now it looks like we'll be below wind advisory levels. The second wave, which is moving into the West coast currently, will track across the region Monday night into Tuesday. This wave looks dry with little or no impact on the area. The forecast continues to remain quiet until the later part of next week. Wednesday, and particularly Thursday, we'll see strong southerly low-level flow and warm advection. This will result in highs climbing into the upper 50s and potentially lower 60s for Thursday. This warmup may be dampened by cloud cover and possible precipitation. GFS forecast soundings even show skinny instability during the afternoon ahead of the cold front. Have added a mention of thunderstorms for Thursday afternoon to capture this possibility. At the moment, think the potential for anything severe is rather limited as the instability looks weak compared to the shear, which is very strong. But if a narrow corridor of higher dewpoints can work northward ahead of the front or we see less cloud cover with warmer surface temperatures leading to better instability, the potential for severe weather could increase. Behind this front, cooler temperatures are expected for next weekend. Even though we'll cool down, it really gets it closer to normal with highs in the upper 30s/lower 40s for Friday and lower to middle 40s for Saturday. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 518 AM CST SUN JAN 5 2020 Very strong winds aloft from the northwest are moving into the area currently. At the surface, winds remain from the southwest. Thus, there is a strong directional change to the winds just above the surface as well as an increase in wind speed. This low-level wind shear will persist through the mid-morning hours until surface winds become northwesterly, easing the LLWS concerns. Winds will remain gusty through much of the day with gusts of 25 to 30 kts likely from this morning through early this afternoon. High pressure will move over the area tonight resulting in light winds. Outside of the LLWS concerns this morning, VFR conditions are expected through the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Jan 5, 4:34 AM CST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 434 AM CST Sun Jan 5 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 434 AM CST Sun Jan 5 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There will be elevated fire danger today with winds gusting out of the northwest between 25 to 35 mph. Burning today should be avoided. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for an isolated thunderstorm Thursday however, no hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.